Hi chick. What is er8. Did you mean er+. The bone scans have been inconclusive. Always recommend another scan or ct to clarify. Could be lighting up with all the radiation from these tests. I think you’re probably right about the rib area being weak already. Hopefully time will heal
Hi Jill. You must be in a lot of pain with all those fractures. I really feel for you. I haven’t had any bloodwork within the last year. Haven’t heard of hpp but will definitely google it. Wish you all the best in getting things sorted out
Thanks for getting back to me daylily. We have had our share of complications. Glad to hear the tamoxifen is working better for you. I was on it before the letrozole and it just gave me a different set of side effects. One day I hope we get back to our normal before all this treatment started
Hi Daylily1803, I was interested to read your post where you indicated that you were on letrozole and because of joint pain (amongst other side effects) your onc took you off it, gave you a month off, and then put you on tamoxofen. I am in the same position - I have been off letrozole for a month and started tamoxofen today. The pain in my feet, knees and hands is still just as bad as when I was taking letrozole. It is encouraging to know that your pain is now less than before and I hope the same happens to me soon. I wish you all the best for your osteoporosis treatment.
Hello again Curlylocks,
So glad to hear that you are getting Bishphosphonate treatment at least. I think it can take a while for them to work. I also get Zometa infusion every six months for 3 years as adjuvant bc treatmentc as well as protecting bones from the onslaught of Anastrazole.
My understanding is that rib fractures could be a side effect of radiation but it was rare these days. I still have sore rib area over a year later. Mind you if the density in the ribs is low or soft already then maybe it does not need much to end in a fracture. The good thing is that you are not having fractures in other areas so it could indeed be a localised issue.
I don't think it will hurt discussing the risks and benefits of Letrozole again. My tumour was ER8 so I know I would have to approach stopping hormone treatment with caution. Thankfully side effects are OK at the moment. It may be worth trying Tamoxifen again if it is suitable for you. If it feels crap again you can always stop it and reassess things.
I see you also posted on the possible bone Mets thread. I have been a frequent contributor to that one too!! Even though I have had the all clear for now, it still niggles a bit. I take it that the Onc can not say for definite what has caused it but can say that it is not bone Mets or are you also left in limbo with that? I do hope not.
Wishing you all the best,
Chick 🐣 X
Thanks chick. It is very frustrating. Never get a straight answer. He just says hard to know what’s causing it, probably combination of radiation and chemo. I’m getting the zometa infusion every six months which is supposed to help. I was taking tamoxifen but stopped because of side effects and was switched to letrozole. I fear I made a mistake switching. Maybe it’s time to have the discussion with him about stopping the aromatase inhibitors. I need to consider quality of life. Thank you for answering and giving support. I appreciate it.
I am in dismay at times. How absolutely worrying, painful and stressful for you. Does your Oncologist or other medical staff not give you any indication of what is causing the fractures? Are these spontaneous fractures due to the osteoporosis? What is the point of continually giving you bone scans ? I am assuming these are nuclear bone scans.
If you are having so many fractures, have osteoporosis and nuclear bone scans are not showing spread to the bones, then surely you are classed as high risk regarding the osteoporosis and Bishphosphonate treatment should be considered. Is it also possible that a switch to Tamoxifen from Letrozole may be a consideration as it could be kinder to your bones.
I would be harassing the Onco/GP again and ask them what the plan of action is and why. The GP could refer you for osteoporosis treatment but the bleeding Onc can sort this out as well I think as well as discussing the Letrozole.
Wishing you all the best,
Chick 🐣 X
Hi daylily. I was wondering if you’ve made any progress in your investigations. I’m in a similar position. I have 5 rib fractures, all happening spontaneously within the last year and a half. None have fully healed. The oncologist seems very unconcerned and just keeps ordering follow up bone scans to check for stability. Each scan uncovers a new fracture. I was really worried about bone Mets but now I’m thinking might be the letrozole. I too have been diagnosed with osteoporosis and I know it’s important to stay strong and exercise but any activity aggravates my pain. It’s very frustrating
Hi Ann, thank you for taking the time to reply. I have spoken again with the Breast care nurse, who has spoken to the oncologist and she stated that my Breast consultant is able to deal with changing medication If necessary.
I am abit disappointed really, I find my Breast surgeon very difficult to talk to , But here goes I suppose, I shall compile a list of questions.
Yes I need to know if this is the right treatment now for me, I can’t continue to break bones and I feel that this hasn’t been considered by the consultant. I will ask my Gp to refer me to an osteoporosis specialist for oversight.
Many thanks 💐
Hi everyone, I have been on letrozole for nearly 2 years, I suffered with a fractured bone in may 2017, after pleading with my gp to be referred for further investigations ( as he didn’t believe that I could break a bone so easily) I was referred for another dexa scan following which I was diagnosed with osteoporosis, commenced on alendronic acid then referred for a nuclear bone scan which I had in September, repeated in December 17.
i have been waiting for the results, ‘my case’ was heard at MDT meeting last week. I had phoned up the Breast care nurse to inform her about my recent fracture so that the consultant could be made aware before the discussion last Monday so decisions could be made with the most accurate information.
I have stopped taking letrozole , last week thinking that my treatment would be changed to something kinder on my bones. Well today I spoke with the secretary who told me that the consultant was happy that my bone scan was stable and that treatment is to continue......
i am really shocked by the lack of oversight into my case and feel that they have only looked at the bone scan, not taking into account the 2 fractures I have suffered in 7 months, so things are not as stable as the scan suggests. I expected a referral to an osteoporosis specialist, (which should be the path followed ) for insight into my bone health and a change of medication. How Can I continue to take this knowing that is destroying my bones ? The alendronic acid can take up to one year to make a difference.
I have aready spoken with the lovely staff on the helpline and have requested an appointment with my oncologist, I will ask my gp to refer me to an osteoporosis specialist.
I am just wondering if there is anyone who has experienced this and what your experience has been.
Thank you all 🌹xx